Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 16, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Dec 31, 2008, 12:49 AM EST for 29 counties in Kentucky; 10 counties in Indiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2008, 12:49 AM EST (05:49 UTC)
- Expired
- Dec 31, 2008, 6:54 AM EST
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 39 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 52 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 711 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLMK 310549 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1249 AM EST WED DEC 31 2008 ...A COLD FRONT PASSING THROUGH THE REGION WILL BRING GUSTY WINDS TO 45 MPH TO THE LOWER OHIO VALLEY EARLY THIS MORNING... .A COLD FRONT PASSING THROUGH THE REGION CURRENTLY WILL BRING SUSTAINED NORTHWEST WINDS OF 25 MPH WITH GUSTS TO 45 MPH AT TIMES THROUGH THE EARLY MORNING HOURS. WINDS WILL WEAKEN A BIT BY SUNRISE. INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 311200- /O.NEW.KLMK.WI.Y.0016.081231T0549Z-081231T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND 1249 AM EST WED DEC 31 2008 /1149 PM CST TUE DEC 30 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST /6 AM CST/ THIS MORNING. A COLD FRONT PASSING THROUGH THE REGION IS CAUSING INCREASED WINDS AND A SHIFT TO THE NORTHWEST. THROUGH THE EARLY MORNING HOURS... SUSTAINED WINDS OF 20-30 MPH AND WIND GUSTS UP TO 45 MPH WILL BE LIKELY ACROSS SOUTH CENTRAL INDIANA...NORTH CENTRAL KENTUCKY AND THE NORTHERN BLUEGRASS REGION. WINDS WILL TAPER SOME AS SUNRISE APPROACHES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. $$ AL
1 follow-up statement
000 WWUS73 KLMK 311154 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 654 AM EST WED DEC 31 2008 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 311300- /O.CAN.KLMK.WI.Y.0016.000000T0000Z-081231T1200Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND 654 AM EST WED DEC 31 2008 /554 AM CST WED DEC 31 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXPIRED THE WIND ADVISORY. ALTHOUGH WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE THROUGH THE MORNING HOURS...STRONGER WIND GUSTS HAVE CEASED AND SHOULD REMAIN BELOW 40 MPH. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ AL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:40 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 30, 11:40 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1140 PM EST TUE DEC 30 2008 .UPDATE FOR 06Z TAFS... SHORT TERM (TONIGHT AND WED)... 20 DEGS COLDER WED THAN TDA WITH LOTS OF WIND TGNT/EARLY WED... SHRTWV TROF APPARENT IN SRN MINNESOTA PER WATER VAPOR IMAGERY. TROF WILL DROP SEWD TO NRN INDIANA BY 06Z AND WEST VA BY 12Z. ASSOCIATED DEEPENING SFC LO...ANALYZED OVER SERN IOWA/NERN MISSOURI/ WRN ILLINOIS NEAR QUINCY...WILL MOVE EWD TO NERN OH/WRN PA BY 06Z AND TO SERN PA BY 12Z. CDFNT EXTENDING SWWD FROM LO...WILL SWEEP ACRS OUR FA BETWEEN 00Z AND 06Z TNGT...FOLLOWED BY A STRATOCU DECK IN THE 020 TO 040 CIG RANGE. LO CLDS SHUD COVER MUCH OF OUR FA... ESPECIALLY NERN SECTIONS...FROM LATE TNGT INTO WED MORNING...CLEARING OUT LAST ACRS THE BLUEGRASS REGION AROUND MIDDAY. POST FRONTAL W/NW WIND GUSTS UP TO 35-40 MPH EXPECTED ACRS OUR NRN FA AS GRADIENT STEEPENS AFTER FROPA DUE TO DEEPENING LOW. WILL INSERT IN THE HWO PRODUCT. WINDS SHUD BE DIMINISHING BY LATE MORNING/EARLY AFTN WED AS HIGH PRES TRACKS TOWARD OUR REGION FROM THE MID/UPR MS VLY. MAX TEMPS WILL BE TRICKY WED...WITH NO RISES/MAYBE EVEN FALLS DURING THE EARLY MORNING AFTER SUNRISE FOR THOSE AREAS WITH CLOUD COVER. SOME MINOR REBOUND IN TEMPS EXPECTED BY LATE MORNING/EARLY AFTERNOON AS SKIES CLEAR. OVERALL...WILL LOWER WED MAXS A COUPLE DEGS FROM ONGOING FCST. ALSO...WOULD NOT BE SURPRISED TO SEE A FEW MORNING FLURRIES ACRS OUR NERN QUADRANT...BUT WILL NOT INSERT AT THIS TIME. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... FAIRLY ACTIVE LONG TERM PERIOD IN STORE FOR THE OHIO VALLEY AS UPPER LEVEL PATTERN BEGINS TO CHANGE AND TELECONNECTIONS SET UP FOR AN INVASION OF ARCTIC AIR TOWARD THE END OF THE FCST PD. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... QUIET WEATHER IS EXPECTED AT THE VERY BEGINNING OF THE FCST PD AS FAIRLY ZONAL FLOW ENCOMPASSES THE OHIO VALLEY. SFC HIGH PRESSURE WILL DRIFT ACROSS THE REGION WEDNESDAY NIGHT AND SHOULD BE CENTERED EAST OF KY BY THURSDAY MORNING. MOSTLY CLEAR SKIES ARE EXPECTED WED NIGHT AND WITH LIGHT WINDS...TEMPERATURES WILL FALL RAPIDLY AS WE USHER IN 2009. LOWS THU MORNING WILL BE IN THE MID TO UPPER TEENS ACROSS THE REGION WITH SLIGHTLY WARMER READINGS ACROSS OUR SW SECTIONS NEAR THE KY/TN BORDER...WITH UPPER TEENS TO AROUND 20 FOR LOWS. WITH SFC HIGH TO OUR EAST ON THURSDAY AND APPROACHING STORM SYSTEM TO OUR NW...SFC WINDS WILL BECOME SOUTHERLY TO SOUTHWESTERLY AND HELP WARM THINGS BACK UP. SINCE THE MODELS TEND TO OVER DO THE WARMING THE BACK SIDE OF DEPARTING HIGHS...HAVE GONE A BIT COOLER THAN THE AGGRESSIVE MOS TEMPS. GENERALLY USED A BLEND OF THE 12Z EURO AND GFS HERE WHICH RESULTS IN HIGHS IN THE UPPER 30S ACROSS THE NORTH AND LOWER 40S ACROSS THE SOUTH. BY THU NIGHT WILL BE WATCHING THE APPROACH OF A FAST MOVING FRONTAL SYSTEM COMING IN FROM THE NORTHWEST. WHAT ONCE LOOKED LIKE A DECENT SNOWFALL PRODUCER OVER THE WEEKEND CONTINUES TO LOOK RATHER MEAGER WITH EACH SUCCESSIVE MODEL RUN. THE 12Z EURO AND GFS KEEP MUCH OF THE ACTION WELL TO OUR NORTH. HOWEVER...FORCING ALONG THE FRONT SHOULD BE SUFFICIENT TO GENERATE SOME LIGHT SNOW OR SNOW SHOWERS ACROSS THE REGION LATE THU NIGHT INTO FRIDAY MORNING. MODEL TRENDS HAVE INDICATED SOME WARMING DURING THE DAY FRIDAY WHICH MAY YIELD A RAIN/SNOW MIX OR CHANGE OVER TO RAIN BEFORE ENDING. PRECIP WILL EXIT OUR AREA BY LATE AFTERNOON WITH CLEARING SKIES FOR FRI EVENING. AGAIN...WE HAVE USED A BLEND OF THE 12Z EURO AND GFS RAW NUMBERS FOR TEMPS AND DISCOUNTED THE MOS/MEX GUIDANCE. SATURDAY THROUGH TUESDAY... MAIN WEATHER ACTION LOOKS TO OCCUR DURING THIS FORECAST PERIOD WHERE WE WILL BE WATCHING TWO STORM SYSTEMS...ONE FOR SUNDAY AND A MORE WINTRY TYPE STORM FOR LATE MONDAY AND TUESDAY. SATURDAY WILL BE A DAY WHERE WE WILL BE IN BETWEEN WEATHER SYSTEMS AS WEAK RIDGE OF HIGH PRESSURE LOOKS TO KEEP MUCH OF THE REGION DRY DURING THE DAY AND INTO THE EVENING HOURS. PARTLY CLOUDY SKIES ARE EXPECTED WITH SOMEWHAT SEASONAL TEMPS. GENERALLY HAVE TRENDED TEMPS SLIGHTLY COOLER ACROSS THE NORTH AS THE LATEST TRENDS HAVE SUGGESTED. HIGHS IN THE UPPER 30S TO AROUND 40 ARE LIKELY ACROSS THE NORTHERN HALF OF KY AND SOUTHERN INDIANA WHILE MID TO UPPER 40S WILL BE POSSIBLE ACROSS THE FAR SOUTH NEAR THE KY/TN BORDER. NEXT WEATHER SYSTEM WILL BE INVADING THE AREA FROM THE SOUTHWEST LATE SATURDAY AND DURING THE DAY ON SUNDAY. THE 12Z GFS AND EURO HAVE SOMEWHAT DIFFERENT SOLUTIONS WITH THEIR SYNOPTIC SCALE STRUCTURES. THE GFS KEEPS TWO LOW CENTERS GOING WHILE THE EURO HAS ONE LARGER LOW PRESSURE TRACKING WEST OF THE REGION. HAVE TRENDED THE FCST SHARPLY TOWARD THE 12Z EURO HERE. WITH THAT...COMBINATION OF STRONG SW FLOW ALOFT AND ISENTROPIC LIFT SHOULD RESULT IN A LARGE PRECIPITATION SHIELD DEVELOPING TO OUR SW AND LIFTING NE VERY LATE SAT NIGHT AND ACROSS THE REGION SUNDAY. THERMAL PROFILES ARE VERY MUCH WARM FOR ALL RAIN...BUT A BRIEF RAIN/SNOW MIX IS POSSIBLE ACROSS OUR NORTHERN TIER OF SOUTHERN INDIANA COUNTIES AT PRECIPITATION ONSET. STRONG WARM AIR ADVECTION WILL LIKELY QUICKLY SHIFT THIS ALL TO RAIN BY MID MORNING SUNDAY. PRESSURE GRADIENT WILL BE QUITE TIGHT AGAIN...SO ANOTHER WINDY DAY IS ON TAP AS WELL AND WILL BE BOOSTING UP WINDS IN THE FCST. SFC COLD FRONT WILL PLOW THROUGH THE REGION SUNDAY NIGHT AND EARLY MONDAY WITH ANOTHER 20-30 DEGREE TEMP DROP AS WE GO FROM SUN NIGHT TO MONDAY MORNING. AS IN THE CASE WITH PREVIOUS SYSTEMS...ANOTHER RAIN TO SNOW SITUATION BEFORE ENDING IS POSSIBLE...BUT MUCH OF THE DATA SUGGESTS THAT MOISTURE WILL HAVE DEPARTED BEFORE SUFFICIENT COLD AIR WORKS IN FOR A CHANGE OVER. SOMETHING TO WATCH THOUGH OVER THE NEXT FEW DAYS. FOR MONDAY...WELL SEE A QUICK REPRIEVE IN CONDITIONS AS WELL BE IN BETWEEN SYSTEMS ONCE AGAIN. TEMPS WILL BE BELOW NORMAL ON MONDAY WITH HIGHS IN THE LOWER 30S IN THE NORTH AND MID 30S IN THE SOUTH. HAVE UNDERCUT THE MEX GUIDANCE AGAIN AND GONE CLOSER TO THE 12Z GFS/EURO RAW TEMP FIELDS HERE. FOR MON NIGHT AND TUESDAY...ALL EYES WILL BE ON A STRONG MID LEVEL WAVE COMING ACROSS THE CENTRAL PART OF THE COUNTRY. BOTH THE 12Z GFS AND EURO SOLUTIONS SHOW A DEVELOPING AREA OF LOW PRESSURE ACROSS NORTHWEST GULF STATES AND THEN MOVING NORTHEAST. THE GFS AND EURO HAVE DIFFERENT SFC LOW TRACKS WHICH RESULT IN VERY DIFFERENT FORECASTS. THE 12Z EURO HAS TRENDED MORE PROGRESSIVE WHICH RESULTS IN A TRACK FURTHER EAST AND IS COLDER. THE GFS IS FURTHER WEST WITH THE LOW BRINGING THE CENTER RIGHT THROUGH KY...AND IS MUCH WARMER. THE BOTTOM LINE IS THAT THE CURRENT 12Z EURO WOULD BRING A DECENT SNOWSTORM TO MUCH OF KY WHILE THE CURRENT 12Z GFS WOULD BE MORE OF A RAIN TO SNOW PRODUCER. FOR NOW HAVE TRENDED THE FCST TOWARD THE COLDER EURO SOLUTION...BUT NOT AS EXTREME AS THE 12Z SOLN. WOULD LIKE TO SEE A COUPLE OF MORE RUNS BEFORE MAKING THE JUMP. LOOKING BEYOND THE FCST PD...A RETURN TO A VERY COLD PATTERN ACROSS THE EAST LOOKS INCREASINGLY LIKELY. STRONG RIDGING/BLOCKING IS FCST TO CONTINUE ACROSS GREENLAND WHICH WILL HELP AMPLIFY THE PATTERN QUITE A BIT. LARGE POLAR VORTEX THAT HAS BEEN OVER ALASKA LOOKS TO MOVE EAST THEN SOUTHEAST INTO THE UPPER PLAINS AND GREAT LAKES BY THE END OF THE NEXT WEEK. THIS FEATURE ALONG WITH THE GREENLAND BLOCK WILL LEAD TO A LARGE DEEP TROUGH ACROSS THE EAST WITH MUCH BELOW TEMPERATURES FOR THE OHIO VALLEY LASTING QUITE POSSIBLY TOWARD MID-MONTH. && .AVIATION (06Z TAFS)... A STRONG COLD FRONT CROSSING SDF AT 05Z WILL CONTINUE TO MOVE RAPIDLY THROUGH CENTRAL KENTUCKY EARLY IN THE TAF PERIOD. WINDS AT BWG AND LEX WILL SHIFT TO THE NORTHWEST AT THE BEGINNING OF THE PERIOD. A STRONG NORTHWEST FLOW WITH WIND GUST TO 35 MPH WILL PREVAIL THROUGH 12Z AND GRADUALLY DIMINISH THROUGH 18Z. A POST FRONTAL STRATUS DECK SHOULD REMAIN IN THE UPPER LIMITS OF MVFR OR LOWER VFR CATEGORY. THE CLOUDS WILL EXIT THE REGION SHORTLY AFTER 12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && WEATHER.GOV/LOUISVILLE SHORT TERM...KIRKPATRICK LONG TERM....MJ AVIATION.....JA
Hazardous weather outlook, Dec 30, 3:30 PM EST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EST TUE DEC 30 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EST (230 PM CST) TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. WINDS WILL INCREASE FROM THE WEST-NORTHWEST LATE TONIGHT AFTER A COLD FRONT PASSES. WIND GUSTS FROM 35 TO 40 MPH ARE EXPECTED FROM MIDNIGHT TO SUNRISE WEDNESDAY...PRIMARILY OVER SOUTH CENTRAL INDIANA AND THE NORTHERN BLUEGRASS REGION OF KENTUCKY. THESE WIND GUSTS ARE HIGH ENOUGH TO AFFECT HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON NORTH-SOUTH ORIENTED HIGHWAYS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A FAST MOVING STORM SYSTEM WILL BRING A PERIOD OF LIGHT SNOW TO THE REGION VERY LATE THURSDAY NIGHT AND INTO FRIDAY. THE COMBINATION OF TEMPERATURES NEAR THE FREEZING MARK AND EXPECTED PRECIPITATION MAY RESULT IN SLICK ROADWAYS FRIDAY MORNING. A STRONGER STORM SYSTEM IS FORECAST TO IMPACT THE REGION LATE MONDAY AND INTO TUESDAY. AT THIS TIME THERE IS CONSIDERABLE UNCERTAINTY WITH REGARDS TO THE TRACK OF THIS SYSTEM. SHOULD THE STORM TRACK RIGHT THROUGH CENTRAL KENTUCKY...A MOSTLY RAIN EVENT IS EXPECTED. HOWEVER A TRACK FURTHER TO THE EAST COULD RESULT IN MORE OF A SNOW EVENT FOR THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DK/MJ
In the hours before
Special weather statement, Dec 31, 12:22 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1222 AM EST WED DEC 31 2008 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 065>067-310800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD 1222 AM EST WED DEC 31 2008 /1122 PM CST TUE DEC 30 2008/ ...STRONG GUSTY WINDS WITH COLD FRONT PASSAGE... A COLD FRONT IS PASSING THROUGH THE REGION CURRENTLY. SOUTHWEST WINDS WILL SHIFT AROUND TO THE NORTHWEST BEHIND THE FRONT WHICH HAS ALREADY PASSED THROUGH LOUISVILLE AND FORT KNOX. WITH THE COLD FRONTAL PASSAGE...EXPECT SUSTAINED NORTHWEST WINDS OF 25 MPH...AND GUSTS UP TO 40 MPH FOR THE NEXT FEW HOURS. THE FRONT SHOULD PASS THROUGH BOWLING GREEN BY 1AM EST AND THROUGH FRANKFORT AND LEXINGTON BY 2AM EST. IF DRIVING DURING THE OVERNIGHT HOURS...PLEASE USE EXTRA CAUTION AS STRONG WINDS ACCOMPANYING THE FRONT WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. AL
Nearby
Wind Advisories in Kentucky, 2008Wind Advisories in Indiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.